Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 472, NWS Jackson, MS

August 9, 2012Madison Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2012, 7:41 PM CDT for Madison Parish, Tensas Parish, Louisiana. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 7:41 PM CDT (00:41 UTC)
Expired
Aug 9, 2012, 8:45 PM CDT
In force
64 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Madison Parish, LA, Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:35 PM CDTTSTM WND DMG5 Ssw Waverly, LANUMEROUS TREES AND POWERLINES DOWN WITH SEVERAL METAL CARPORTS BLOWN AROUND ALONG ROUTE 577 BETWEEN BAYOU MACON LOUNGE AND WAVERLY
Aug 9, 8:40 PM CDTTSTM WND DMG5 Ssw Waverly, LANUMEROUS TREES AND POWERLINES DOWN WITH SEVERAL METAL CARPORTS BLOWN AROUND ALONG ROUTE 577 BETWEEN BAYOU MACON LOUNGE AND WAVERLY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1206 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.8
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WUUS54 KJAN 100041
SVRJAN
LAC065-107-100145-
/O.NEW.KJAN.SV.W.0472.120810T0041Z-120810T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
741 PM CDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MADISON PARISH IN NORTHEAST LOUISIANA...
  NORTHEASTERN TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 845 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TENDAL MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AFTON
  AND SOMERSET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3245 9145 3249 9128 3223 9108 3221 9111
      3221 9114 3219 9117 3218 9117 3212 9143
TIME...MOT...LOC 0041Z 332DEG 13KT 3240 9132

$$

BK
2 follow-up statements
182 
WWUS54 KJAN 100050
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT THU AUG 9 2012

LAC065-107-100145-
/O.CON.KJAN.SV.W.0472.000000T0000Z-120810T0145Z/
TENSAS LA-MADISON LA-
750 PM CDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WESTERN MADISON AND NORTHEASTERN TENSAS PARISHES...

AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TENDAL MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AFTON
AND SOMERSET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3245 9145 3249 9128 3223 9108 3221 9111
      3221 9114 3219 9117 3218 9117 3212 9143
TIME...MOT...LOC 0051Z 343DEG 13KT 3236 9133

$$

BK
387 
WWUS54 KJAN 100124
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT THU AUG 9 2012

LAC065-107-100145-
/O.CON.KJAN.SV.W.0472.000000T0000Z-120810T0145Z/
TENSAS LA-MADISON LA-
824 PM CDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL MADISON AND NORTH CENTRAL TENSAS PARISHES...

AT 825 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER SOUTHWESTERN MADISON PARISH MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3239 9145 3241 9135 3217 9123 3212 9143
TIME...MOT...LOC 0125Z 021DEG 10KT 3227 9143

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:00 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Aug 9, 4:00 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT THU AUG 9 2012

.DISCUSSION...THUNDERSTORMS FINALLY FORMED INTO A RATHER SOLID LINE
OVER SOUTHERN AND EAST CENTRAL ZONES THIS AFTERNOON IN RESPONSE TO
FORCING FROM A RATHER STRONG SUMMER SHORTWAVE TROUGH COMING THROUGH
THE REGION. THIS ACTIVITY STILL HAS THE POTENTIAL TO PRODUCE SOME
GUSTY WINDS AND BIT OF HAIL OVER MAINLY SOUTHEASTERN MS PORTIONS OF
THE FORECAST AREA THROUGH EARLY THIS EVENING...BUT INSTABILITY
VALUES REMAINING RELATIVELY TAME (< 3000 J/KG) HAVE THUS FAR BEEN
PROVING ENOUGH TO PREVENT A RASH OF SEVERE STORMS.

CONFIDENCE IS NOT EXTREMELY HIGH ON WHAT WILL TRANSPIRE THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO TONIGHT...ESPECIALLY SINCE
VARIOUS MODELING RESOURCES DO NOT SHOW A GREAT DEAL OF AGREEMENT. WE
DO EXPECT CURRENT STORMS IN SOUTHEASTERN ZONES (REFERRED TO ABOVE)
TO KEEP ADVANCING EAST AND SOUTH AND EVENTUALLY OUT OF THE AREA THIS
EVENING. HOWEVER...THE TRIGGERING DISTURBANCE IS LAGGING AND COULD
STILL KICK UP SOME MORE STORMS OVER MAINLY WESTERN ZONES THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EVENING. IF THIS DEVELOPMENT
TAKES PLACE THERE WOULD STILL BE A SLIGHT SEVERE RISK CONSIDERING
MLCAPE VALUES COULD SNEAK UP TO 3000 J/KG WITH MODEST LEVELS OF
SHEAR HELPING TO PROMOTE MINOR ORGANIZATION. BUT REDEVELOPMENT FOR
LATE THIS AFTERNOON INTO TONIGHT IS DEFINITELY AN IFFY PROPOSITION
AT THIS POINT CONSIDERING POSSIBLE MOISTURE DEPTH ISSUES IN THE WAKE
OF THE FIRST BATCH OF CONVECTION. THE EVENING SHIFT WILL BE WATCHING
THINGS CLOSELY AND MAY BE QUICK TO UPDATE IN THE DRY DIRECTION IF
CONVECTION WEST OF I-55 DOES NOT GET GOING IN SOME FASHION BEFORE
SUNSET.

WITH THE ASSUMPTION THAT THERE WILL PROBABLY NOT BE A WHOLE LOT OF
SHOWERS AND STORMS ONGOING IN THE REGION AT DAYBREAK...I AM
ANTICIPATING HEATING AND ASSOCIATED DESTABILIZATION THROUGH THE
MORNING HOURS TO COMBINE WITH AN INCOMING COLD FRONT TO BREAK OUT
LOTS MORE SHOWERS AND STORMS FOR TOMORROW AFTERNOON INTO THE
EVENING. THE CURRENT FORECAST IS PERHAPS NOT WET ENOUGH CONSIDERING
LAST MINUTE EURO MODEL DATA...BUT GFS-BASED MAV POPS WERE ALREADY
RAISED SOME 15 TO 20 POINTS IN MOST AREAS. THE PROSPECT OF SEVERE
WEATHER WILL BE SIMILAR TO WHAT HAS BEEN THE CASE TODAY...WHERE
INSTABILITY WAS NOT ABLE TO ACHIEVE LEVELS QUITE HIGH ENOUGH TO (SO
FAR) PRODUCE MANY TRULY SEVERE STORMS DESPITE A DECENT DISTURBANCE
IN PLACE. SO FOR TOMORROW CONFIDENCE IS HIGH THERE WILL DEFINITELY
BE SOME STRONG STORMS WITH GUSTY WINDS AND A LITTLE SMALL HAIL
AROUND WITH THE POTENTIAL FOR AT LEAST A FEW STORMS OF HIGHER
CALIBER.

OVERALL MODEL CONSENSUS SEEMS TO HANG THE COLD FRONT UP A BIT NEAR
THE HIGHWAY 84 CORRIDOR TOMORROW NIGHT INTO EARLY SATURDAY...WITH
THE FRONT THEN PUSHING DOWN TO THE COAST AND WASHING OUT LATER ON
SATURDAY. IF THIS GENERAL EVOLUTION OCCURS THERE COULD STILL BE A
FEW CLOUDS AND A STRAY SHOWER OVER SOUTHERN ZONES INTO
SATURDAY...BUT OTHERWISE SKIES WOULD BE CLEARING FROM THE NORTH
TOMORROW NIGHT WITH SLIGHTLY COOLER (AND DEFINITELY DRIER) AIR
STARTING TO FILTER SOUTH. MOST THE WEEKEND SHOULD BE QUITE NICE IN
COMPARISON TO RECENT WEATHER...WITH HIGHS SATURDAY NEAR 90 AND MUCH
LOWER HUMIDITY. LOWS SATURDAY NIGHT SHOULD GET DOWN INTO THE
RELATIVELY PLEASANT 60S. I WILL JUST CROSS MY FINGERS THAT OUTLYING
MODEL SOLUTIONS HANGING THE FRONT UP FURTHER NORTH THAN CONSENSUS
WILL BEHAVE AS MOST OUTLYING SOLUTIONS...AND NOT COME TO PASS.

AFTER THIS WEEKEND THE PREVIOUS FORECAST LOOKS ON TRACK AND THE
PREVIOUS FORECAST DISCUSSION CONCERNING THIS PERIOD HAS BEEN POSTED
BELOW. /BB/

&&

.PREV DISCUSSION... /ISSUED 319 AM CDT THU AUG 9 2012/

LONG TERM...UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR
CAME...THE AIRMASS WILL MODERATE UP THROUGH THE REMAINDER OF THE
FORECAST PERIOD.  THIS BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN
THE NORM FOR SUMMER ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH
ISOLATED TO SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING
INTO THE EARLY EVENING HOURS.  MODELS DO INDICATE A WEAK BOUNDARY
TRYING TO SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE
FORECAST AREA THROUGH MID-WEEK.  IF THIS PANS OUT...IT COULD ENHANCE
RAIN CHANCES DURING THE LATTER HALF OF THE FORECAST PERIOD...AND
COULD RESULT IN  A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING
THE REGION UNDER NORTHWEST FLOW ALOFT. /19/

&&

.AVIATION...GREATEST AVIATION CONCERN CENTERS AROUND SCT/NUM TS
IMPACTING CNTRL/SRN TAF SITES. SW TO NE ORIENTATED TS LINE ALONG AND
SOUTH OF A KESF-KJAN-KMEI LINE PUSHING SE TOWARDS KHBG. IFR/MVFR
CONDS HAVE BEEN OBSERVED ALONG LINE AND WILL TIME IN SUCH VALUES
INTO KHBG TAF UPDATE. SFC WINDS WILL BE ERRATIC AND GUSTY TO 30-40
KTS INVOF STRONGER TS AND OUTFLOW BOUNDARIES. TS LINE WILL CLEAR
FROM KHBG BY 10/00-01Z WITH ALL TAF SITES IMPROVING. HOWEVER...MORE
TSRA PSBL NEAR GLH/GWO 10/06-12Z AND PUSH S TWD KJAN/KHKS NEAR DAWN.
MVFR CONDS LIKELY AT KMEI/KHBG 10/09-14Z DUE TO BR. IFR/LIFR CIGS AT
GTR ELY MRNG BEFORE MIXING OUT WITH FRONT APPROACHING FROM NORTH
FRIDAY AFTN. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  92  69  90 /  41  45  16   6
MERIDIAN      72  92  68  90 /  30  50  25   8
VICKSBURG     75  90  65  90 /  46  36  11   5
HATTIESBURG   73  94  73  92 /  36  54  31  16
NATCHEZ       75  90  69  90 /  43  46  21   9
GREENVILLE    75  89  64  88 /  51  24   7   5
GREENWOOD     74  89  63  88 /  46  28  10   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/ALLEN/19
Hazardous weather outlook, Aug 9, 6:19 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT THU AUG 9 2012

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036-
040>042-047-102330-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
619 PM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5
PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA AS A MID LEVEL
DISTURBANCE MOVES OVER THE AREA. THE MAIN HAZARDS FROM THESE STORMS
WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS
LIGHTNING.

AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH
OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS
THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD
OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT OR FRIDAY.

LAZ026-MSZ029>033-037>039-043>046-048>066-072>074-102330-
CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
619 PM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

A ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN
APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE
REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR
AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED ON FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/DL

In the hours before

Special weather statement, Aug 9, 6:52 PM CDT, 49 minutes before
LAZ025-MSZ053-100020-
CLAIBORNE MS-TENSAS LA-
652 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT THU AUG 9 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF NEWELLTON AT 652 PM CDT...MOVING
SOUTHEAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL CLAIBORNE COUNTY...AND EAST CENTRAL TENSAS
PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3206 9098 3188 9108 3200 9134 3216 9124
TIME...MOT...LOC 2352Z 296DEG 16KT 3204 9119

BK
Special weather statement, Aug 9, 7:00 PM CDT, 41 minutes before
LAZ009-016-MSZ040-047-100030-
WARREN MS-ISSAQUENA MS-EAST CARROLL LA-MADISON LA-
700 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT THU AUG 9 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 8 MILES NORTHWEST OF EAGLE BEND AT 700 PM CDT...MOVING
SOUTHEAST AT 30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN ISSAQUENA AND NORTHWESTERN WARREN COUNTIES...
AND NORTHEASTERN MADISON AND SOUTHEASTERN EAST CARROLL PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3256 9083 3238 9101 3258 9121 3267 9113
TIME...MOT...LOC 0000Z 306DEG 25KT 3258 9110

BK
Special weather statement, Aug 9, 7:09 PM CDT, 32 minutes before
ARZ074-LAZ007>009-100040-
ASHLEY AR-MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA-
709 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CDT THU AUG 9 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 10 MILES NORTHWEST OF BEEKMAN TO 5 MILES
NORTHEAST OF OAK GROVE AT 710 PM CDT...MOVING SOUTHEAST AT 30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN ASHLEY COUNTY...AND NORTHERN WEST CARROLL...
CENTRAL EAST CARROLL AND NORTHERN MOREHOUSE PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3302 9146 3301 9145 3300 9128 3276 9119
      3278 9184 3309 9214
TIME...MOT...LOC 0010Z 315DEG 29KT 3301 9196 3290 9130

BK
Special weather statement, Aug 9, 7:21 PM CDT, 20 minutes before
LAZ016-025-100050-
TENSAS LA-MADISON LA-
721 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT THU AUG 9 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER MADISON PARISH AT 721 PM CDT...MOVING SOUTHEAST AT 20
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN MADISON AND NORTH CENTRAL TENSAS PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3226 9155 3225 9152 3229 9153 3232 9147
      3236 9148 3224 9125 3210 9141 3215 9149
      3220 9150 3221 9155 3224 9151 3224 9154
      3225 9156
TIME...MOT...LOC 0021Z 304DEG 17KT 3223 9144

BK
Special weather statement, Aug 9, 7:29 PM CDT, 12 minutes before
LAZ016-MSZ040-047-100100-
WARREN MS-ISSAQUENA MS-MADISON LA-
729 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT THU AUG 9 2012

...STRONG THUNDERSTORM APPROACHING VICKSBURG...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTH OF EAGLE BEND AT 729 PM CDT...MOVING SOUTHEAST
AT 20 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL ISSAQUENA AND CENTRAL WARREN COUNTIES...AND
NORTHEASTERN MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3239 9067 3218 9091 3242 9114 3256 9102
TIME...MOT...LOC 0029Z 304DEG 16KT 3244 9099

BK
Special weather statement, Aug 9, 7:32 PM CDT, 9 minutes before
LAZ007-100105-
MOREHOUSE LA-
732 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT THU AUG 9 2012

...STRONG THUNDERSTORM NEAR BASTROP...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES EAST OF BASTROP AT 733 PM CDT...MOVING SOUTHEAST AT
20 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3273 9165 3259 9179 3275 9195 3290 9183
TIME...MOT...LOC 0033Z 305DEG 18KT 3277 9180

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:09 PM CDTSpecial Weather StatementJANMorehouse, West Carroll31 min
Aug 9, 7:21 PM CDTSpecial Weather StatementJANMadison29 min
Aug 9, 7:24 PM CDTSevere Thunderstorm WarningJANMorehouse, West Carroll66 min
Aug 9, 7:32 PM CDTSpecial Weather StatementJANMorehouse33 min
Aug 9, 7:52 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland53 min
Aug 9, 8:10 PM CDTSevere Thunderstorm WarningJANEast Carroll23 min
Aug 9, 8:31 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland44 min
Aug 9, 8:42 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Tensas63 min
Aug 9, 8:45 PM CDTSevere Thunderstorm WarningJANFranklin, Richland60 min
Aug 9, 9:11 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Richland, Tensas64 min
Aug 9, 9:44 PM CDTSevere Thunderstorm WarningJANFranklin, Richland46 min
Aug 9, 9:52 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas53 min
Aug 9, 9:55 PM CDTSevere Thunderstorm WarningJANMorehouse, West Carroll65 min
Aug 9, 10:00 PM CDTFlash Flood WarningJANCatahoula, Franklin, Richland3 hr
Aug 9, 10:11 PM CDTSevere Thunderstorm WarningJANFranklin, Richland49 min
Aug 9, 10:21 PM CDTFlash Flood WarningJANEast Carroll, Morehouse, Richland, West Carroll114 min
Aug 9, 10:41 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland, West Carroll49 min
Aug 9, 10:43 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia62 min
Aug 9, 11:15 PM CDTSpecial Weather StatementJANWest Carroll30 min
Aug 9, 11:27 PM CDTSpecial Weather StatementJANWest Carroll28 min
Aug 10, 4:34 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin56 min
Aug 10, 4:49 PM CDTSevere Thunderstorm WarningJANMadison56 min
Aug 10, 5:16 PM CDTSpecial Weather StatementJANTensas29 min
Aug 10, 5:42 PM CDTSevere Thunderstorm WarningJANTensas63 min
Aug 10, 6:00 PM CDTSevere Thunderstorm WarningJANMadison, Tensas45 min
Aug 10, 6:04 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia56 min
Aug 10, 6:22 PM CDTFlash Flood WarningJANConcordia79 min
Aug 10, 6:59 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.